Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 14, 2026, 11:48 AM CDT for 33 counties in Texas. It took effect at Mar 15, 2026, 3:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 11:48 AM CDT (16:48 UTC)
- In effect from
- Mar 15, 2026, 3:00 PM CDT
- Expired
- Mar 16, 2026, 5:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
414 WWUS74 KEWX 141648 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1148 AM CDT Sat Mar 14 2026 TXZ171>173-183>194-202>209-217>225-228-150615- /O.NEW.KEWX.WI.Y.0001.260315T2000Z-260316T1000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Leakey, Austin, San Antonio, Seguin, Karnes City, Gonzales, New Braunfels, Giddings, Carrizo Springs, Del Rio, La Grange, Uvalde, Kerrville, Llano, Georgetown, Blanco, Floresville, Lockhart, Pleasanton, Cuero, Hallettsville, Brackettville, Hondo, Boerne, San Marcos, Fredericksburg, Crystal City, Rocksprings, Burnet, Bastrop, Eagle Pass, Bandera, and Pearsall 1148 AM CDT Sat Mar 14 2026 ...WIND ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 5 AM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Locally stronger winds to 35 mph with gusts up to 55 mph possible. * WHERE...All of South Central Texas. * WHEN...From 3 PM Sunday to 5 AM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TRAN
2 follow-up statements
755 WWUS74 KEWX 150510 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1210 AM CDT Sun Mar 15 2026 TXZ171>173-183>194-202>209-217>225-228-152100- /O.CON.KEWX.WI.Y.0001.260315T2000Z-260316T1000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of San Marcos, Hondo, Uvalde, Del Rio, Seguin, Hallettsville, Georgetown, Burnet, Austin, Blanco, San Antonio, Floresville, Rocksprings, Bandera, Crystal City, Llano, Cuero, New Braunfels, Gonzales, Kerrville, Bastrop, Brackettville, Fredericksburg, Boerne, Eagle Pass, Pearsall, La Grange, Carrizo Springs, Leakey, Pleasanton, Lockhart, Karnes City, and Giddings 1210 AM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM CDT MONDAY... * WHAT...North winds 20 to 35 mph with gusts of 45 to 55 mph expected. Highest gusts may focus over the higher terrain in the Hill Country and Southern Edwards Plateau after sunset. * WHERE...All of South Central Texas * WHEN...From 3 PM this afternoon to 5 AM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 62
675 WWUS74 KEWX 152001 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 301 PM CDT Sun Mar 15 2026 TXZ171>173-183>194-202>209-217>225-228-161000- /O.CON.KEWX.WI.Y.0001.000000T0000Z-260316T1000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Rocksprings, Pleasanton, San Antonio, La Grange, Carrizo Springs, Blanco, Giddings, Uvalde, Kerrville, Lockhart, Hallettsville, Floresville, Hondo, Georgetown, Gonzales, Fredericksburg, Leakey, New Braunfels, Karnes City, Austin, Burnet, Seguin, Crystal City, Llano, Del Rio, Bastrop, Eagle Pass, San Marcos, Bandera, Pearsall, Cuero, Boerne, and Brackettville 301 PM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY... * WHAT...North winds 20 to 35 mph with gusts of 45 to 55 mph expected. Highest gusts may focus over the higher terrain in the Hill Country and Southern Edwards Plateau after sunset. * WHERE...All of South Central Texas. * WHEN...Until 5 AM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TRAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 5:41 AM CDT, 6 hours 7 minutes earlier. Its key messages:
- Very windy with critical fire weather conditions, and much colder temperatures expected behind a strong cold front Sunday afternoon into Sunday night
- Remains warm in the advance of the front with near record highs Sunday; returns to near record highs by the end of the workweek on Friday
- Dry forecast for the next 7 days outside of low (10-20%) chances across our eastern most coastal plain counties with the front's passage
Area forecast discussion, Mar 14, 5:41 AM CDT, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
541 AM CDT Sat Mar 14 2026
...New AVIATION...
.KEY MESSAGES...
- Very windy with critical fire weather conditions, and much
colder temperatures expected behind a strong cold front Sunday
afternoon into Sunday night
- Remains warm in the advance of the front with near record highs
Sunday; returns to near record highs by the end of the workweek
on Friday
- Dry forecast for the next 7 days outside of low (10-20%) chances
across our eastern most coastal plain counties with the front's
passage
&&
.SHORT TERM...
(Today through Sunday)
Issued at 1235 AM CDT Sat Mar 14 2026
Low-level moisture slowly but steadily advances inland overnight
into this morning with the light southerly flow. Low stratus should
develop and expand across the region as a result. Some pockets of
patchy fog could develop across the Hill Country and San Antonio
metro area but the stratus deck is more favored compared to any
widespread fog formation. Expect these low clouds to erode by
afternoon, resulting in a a mostly sunny afternoon featuring highs
in the mid to upper 80s for the majority of the region. The Rio
Grande will be the exception where highs could reach into the low
90s. Moderate southerly winds trend through the afternoon with
gustiness into the 20 to 25 mph range. Saturday night will trend
warmer and more humid as the southerly low-level flow intensifies in
response to a strengthening surface low-pressure system advancing
across the Central Plains with connection to a sharp and digging
upper level trough. Low clouds will return with a pocket or two of
patchy fog into Sunday morning.
Sunday through Sunday night is the most impactful weather over the
next week. Initially, expect a dryline to gradually mix eastward
towards the highway 281 corridor. This will quickly erode any low
clouds out west that morning and should setup for near record heat
across the region. The highest temperatures occur in the dry and
westerly flow behind the dryline. Highs are to reach the mid to
upper 90s along the Rio Grande. A location or two could even reach
100 degrees. Temperatures will be hot elsewhere as well with the
highs in the upper 80s to low 90s. This is when the threat for
critical fire weather conditions is set to begin due to the dry air
and enough pre-frontal wind. The critical fire weather conditions
will become prolonged with the arrival of a strong cold front,
please see the details below.
A powerful cold front in association with the strong surface low
moving across the Midwest arrives from the north during the latter
half of Sunday afternoon through Sunday evening. The front should
remain primarily rain free but there may be the slight chance a
narrow band of showers and/or a storm develops across our eastern
most counties, mainly over Fayette and Lavaca counties. The front
will otherwise bring very strong winds immediately on the boundary
and in it's wake from the north. A Wind Advisory will nearly be a
slam dunk with sustained winds into the 20 to 35 mph range with
higher gusts of 45 to 55 mph. This strong northerly flow would
advect much colder air into the region as well. Temperatures into
Monday morning will fall into the 30s and low 40s with wind chills
as low as the 20s and low to mid 30s. A light freeze could even
develop despite the elevated wind speeds for portions of the Hill
Country and Southern Edwards Plateau. Despite the cold air, the
humidity recovery will only remain modest overnight, and would
prolong concerns for critical fire weather conditions with the
winds.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 1235 AM CDT Sat Mar 14 2026
Monday will be unseasonably cool with the highs staying mainly in
the 50s to low 60s. There could also be an increase in clouds as
well with an increase in wind energy along the base of the main
trough. A breezy northerly flow maintains through the day but will
not be nearly as strong as the winds Sunday night. However, the
winds remain enough with the low humidity for a continued concern
for potential critical fire weather conditions. The winds weaken
into Monday night with surface high pressure settling across the
state. This results in an efficient night for radiational cooling
where most locations see colder temperatures into Tuesday morning
compared to Monday morning. This could allow for a light freeze
through the Hill Country, but also into portions of the I-35
Corridor and Coastal Plains.
The rest of the week will see a strong mid-level ridge develop in
the western CONUS while troughing remains most settled along the
CONUS east coast. That ridging to our west starts to expand and
slowly inch eastward towards the region. This and a return of the
southerly low-level winds across the region lead into a warming
trend from mid to late week. Afternoon highs from Friday into
Saturday may actually start to threaten daily record highs once
more. Conditions remain rain free under mostly clear to partly
cloudy skies.
&&
.AVIATION...
(12Z TAFS)
Issued at 541 AM CDT Sat Mar 14 2026
Shallow low level moisture has made it to the I-35 corridor and will
linger through mid morning with areas of IFR/MVFR CIGs. Then, VFR is
expected remainder of today through this evening. MVFR CIGs return
to most areas overnight into Sunday morning. Southerly winds
increase to 10 to 15 KTs by midday and prevail through early Sunday.
Gusts to around 25 KTs are possible mainly this afternoon into early
evening.
&&
.FIRE WEATHER...
Issued at 1235 AM CDT Sat Mar 14 2026
Prolonged stretch of critical fire weather conditions expected on
Sunday through Monday with combination of a dryline followed by a
strong cold front. A Fire Weather Watch has been issued for the
entirety of South-Central Texas starting Noon Sunday and will
continue through 8 PM on Monday evening. Following the dryline on
Sunday, west winds of 10 to 20 mph with higher gusts develop and
humidity levels will fall into the 10 to 25 percent range with
afternoon temperatures in the 90s for most. The dryline then gets
overtaken by a strong cold front from the second half of Sunday
afternoon through Sunday evening. Very strong north winds will
arrive immediately and in wake of this front with sustained wind
speeds in the 20 to 35 mph range and gusts up to 45 to 55 mph.
Expect for these strong winds to persist during the overnight and
despite the rapidly falling temperatures, moisture recovery will
remain poor with highest humidity only in the 25 to 35 percent
range. Winds will remain breezy through Monday afternoon but will
not be quite as strong as the speeds overnight. However, expect
minimum humidity to fall back into the 10 to 20 percent range on
Monday afternoon. Speeds finally weaken to light levels during
Monday night. Dry conditions persist through midweek with perhaps
enough wind at times for elevated fire weather conditions across
portions of the region. Humidity levels gradually recover late this
week with the return and increase in southerly flow.
&&
.CLIMATE...
Issued at 1235 AM CDT Sat Mar 14 2026
Record High Temperatures
Mar 15(Sun)
Austin Bergstrom 87 (1977)
Austin Camp Mabry 92 (2016)
San Antonio Intl 91 (1908)
Del Rio 98 (1908)
Record Low Temperatures
Mar 16(Mon) March 17(Tue)
Austin Bergstrom 32 (1962,1947) 30 (2005)
Austin Camp Mabry 30 (1924) 30 (1913)
San Antonio Intl 27 (1947) 32 (1947)
Del Rio 28 (1913) 33 (1969)
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 84 65 93 38 / 0 0 0 0
Austin Bergstrom Intl Airport 84 64 92 39 / 0 0 0 0
New Braunfels Muni Airport 84 63 92 39 / 0 0 0 0
Burnet Muni Airport 82 63 90 35 / 0 0 0 0
Del Rio Intl Airport 90 62 97 42 / 0 0 0 0
Georgetown Muni Airport 83 64 92 36 / 0 0 0 0
Hondo Muni Airport 87 61 93 39 / 0 0 0 0
San Marcos Muni Airport 84 63 92 39 / 0 0 0 0
La Grange - Fayette Regional 82 64 89 39 / 0 0 0 10
San Antonio Intl Airport 85 64 92 40 / 0 0 0 0
Stinson Muni Airport 86 64 92 42 / 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday afternoon through Monday evening
for TXZ171>173-183>194-202>209-217>225-228.
&&
SHORT TERM...62
LONG TERM....62
AVIATION...04The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:41 PM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 12 hr |
| Mar 14, 12:00 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 56 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.